North Carolina, 2011Damaging Winds in North Carolina, June 22, 2011
June 22, 2011 · NWS RAH · 3 events in 2 counties and zones
Isolated thunderstorms developed across the sandhills and southern coastal plain as a weak upper level disturbance combined with a moderately unstable air mass (which resulted from strong insolation and dewpoints in the mid/upper 60s to lower 70s). These storms resulted in multiple trees being blown down, along with a few reports of sub-severe hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed across the sandhills and southern coastal plain as a weak upper level disturbance combined with a moderately unstable air mass (which resulted from strong insolation and dewpoints in the mid/upper 60s to lower 70s). These storms resulted in multiple trees being blown down, along with a few reports of sub-severe hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 22, 1:30 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT WED JUN 22 2011
.SYNOPSIS...
RIDGING ALOFT WILL RESULT IN ABOVE NORMAL TEMPERATURES THROUGH
THURSDAY. PRECIPITATION CHANCES ARE EXPECTED TO INCREASE FRIDAY
THROUGH THE WEEKEND AS THE RIDGE SHIFTS OFFSHORE AND A SLOW MOVING
TROUGH APPROACHES FROM THE WEST.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 230 PM WEDNESDAY...
SFC ANALYSIS THIS AFTERNOON SHOWED 997 MB LOW PRESSURE OVER MN/WI...
WITH A COLD FRONT EXTENDING SOUTH/SW THROUGH THE CENTRAL MS RIVER
VALLEY INTO THE LOWER MIDWEST. A WARM FRONT EXTENDED EAST THROUGH
THE GREAT LAKES INTO UPSTATE NY. A WEAK LEE TROUGH WAS NOTED OVER
THE MID-ATLANTIC AND CAROLINAS. ALOFT...LATEST WV IMAGERY AND RUC
DATA SHOWED AN H5 RIDGE CENTERED OVER FL...WITH A RIDGE AXIS
EXTENDING NORTH ALONG THE EAST COAST AND INCREASINGLY SOUTHWEST FLOW
ALOFT OVER THE CAROLINAS/VA. AN MCV WAS NOTED IN VICINITY OF THE
I-77 CORRIDOR AS OF 18Z...SPAWNED BY CONVECTION OVER LA/MS YESTERDAY
EVENING.
THROUGH TONIGHT:
ALTHOUGH A WEAK LEE TROUGH WAS NOTED IN SURFACE ANALYSIS...LOW LEVEL
FLOW (925-850 MB) IS UNIFORM FROM THE SOUTHWEST ACROSS CENTRAL NC
TODAY...AND ANY LOW LEVEL CONVERGENCE ASSOC/W THE LEE TROUGH WILL
REMAIN VERY WEAK AND SHALLOW. ADDITIONAL LOW LEVEL FORCING ASSOC/W
THE SEABREEZE WILL BE POSSIBLE IN THE SE COASTAL PLAIN THIS
AFTERNOON GIVEN STRONG HEATING INLAND. ALOFT...THE RUC CONTINUES TO
SHOW DPVA ASSOC/W THE AFOREMENTIONED MCV FEATURE MOVING EAST/ENE
THROUGH CENTRAL NC BETWEEN 18Z THIS AFTERNOON AND 00Z THIS EVENING
VIA INCREASINGLY WESTERLY/WSW FLOW ALOFT AS THE MID-LEVEL RIDGE
MOVES OFFSHORE. W/REGARD TO THERMODYNAMICS...GIVEN STRONG INSOLATION
WITH MAX TEMPS IN THE UPPER 90S AND DEWPOINTS IN THE MID/UPPER 60S
TO LOWER 70S...EXPECT MLCAPE VALUES RANGING FROM 1500-3000 J/KG
ACROSS THE ENTIRE AREA...HIGHEST IN THE SOUTH/SW WHERE CLOUD COVER
WAS MINIMAL THIS MORNING. WITH THE ABOVE IN MIND...ONE WOULD EXPECT
CONVECTION TO DEVELOP IN ASSOC/W THE MCV CROSSING THE AREA FROM
WEST-EAST DURING PEAK HEATING THIS AFTERNOON...ALTHOUGH THIS IS
CONTINGENT ON THE ACCURACY OF THE SPC MESOANALYSIS/RUC PORTRAYAL OF
SAID FEATURE. CURIOUSLY...THE 12Z HIGH-RES WRF/NMM MODELS DEVELOP
LITTLE IN THE WAY OF CONVECTION ACROSS CENTRAL NC THIS AFTERNOON
THROUGH TONIGHT...WITH MOST CONVECTION OCCURRING JUST OUTSIDE OF OR
ON THE PERIPHERY OF CENTRAL NC. ALTHOUGH THE HIGH-RES WRF/NMM MODELS
MAY BE SUPPRESSING CONVECTION OVER CENTRAL NC FOR A REASON...THIS
STILL SEEMS DIFFICULT TO BELIEVE GIVEN THE DEGREE OF DESTABILIZATION
ACROSS THE AREA...AN UPPER LEVEL DISTURBANCE POISED TO CROSS THE
AREA...AND OTHERWISE SIMILAR CONDITIONS TO YESTERDAY. GIVEN THE
DIFFICULT PATTERN WE'VE BEEN IN THE PAST SEVERAL DAYS AND A FAIR
AMOUNT OF UNCERTAINTY ASSOC/W CONVECTIVE INITIATION/COVERAGE...WILL
INDICATE CHANCE POPS (30%) ACROSS THE ENTIRE AREA THROUGH TONIGHT...
ALTHOUGH COVERAGE COULD EASILY EXCEED 30% IN PORTIONS OF THE AREA IN
ASSOC/W OUTFLOW INTERACTIONS...SIMILAR TO YESTERDAY EVENING. EXPECT
LOWS IN THE 70-75F RANGE THU MORNING OWING TO A VERY WARM AIRMASS
AND EXPECTED CLOUD COVER LATE TONIGHT AS WEAK HEIGHT FALLS COMMENCE
FROM THE WEST.
SEVERE THREAT:
PRIMARY THREATS WITH ANY DEEP CONVECTION TODAY WILL BE DAMAGING
WINDS AND QUARTER TO GOLFBALL SIZE HAIL...SIMILAR TO YESTERDAY.
ALTHOUGH EFFECTIVE BULK SHEAR VALUES WILL PROBABLY BE IN THE 20-25
KT RANGE THIS AFTERNOON DUE TO DEEP BOUNDARY LAYER MIXING...MODEST
MID-LEVEL FLOW (AS HIGH AS 35-40 KT) IS PROGGED ACROSS THE AREA
DURING PEAK HEATING. THIS SUGGESTS THAT MULTICELL ORGANIZATION WOULD
BE POSSIBLE WITH ANY CONVECTION THAT DEVELOPS THIS AFTERNOON. EVEN
IF BULK SHEAR VALUES ARE INSUFFICIENT...STRONG COLD POOLS WOULD BE
EXPECTED TODAY IN ASSOC/W VERY STEEP LOW LEVEL LAPSE RATES/STRONG
INSOLATION...AND THAT IN OF ITSELF COULD LEAD TO MULTICELL
ORGANIZATION. LIKE PREVIOUS DAYS...THE THREAT FOR SEVERE WEATHER
COULD BE FAIRLY WIDESPREAD DUE TO EXTENSIVE COLD POOL INTERACTIONS.
THE THREAT APPEARS TO BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND
MIDNIGHT TONIGHT.
THURSDAY:
THE VERTICALLY STACKED LOW CURRENTLY CENTERED IN FAR SOUTHEAST
MINNESOTA WILL MOVE NORTHEAST AND BECOME CENTERED OVER THE NORTHERN
GREAT LAKES ON THU...WITH H5 TROUGHING/CYCLONIC FLOW ALOFT EXTENDING
SOUTH THROUGH THE OH/TN VALLEYS INTO PORTIONS OF THE DEEP SOUTH. THE
MID/UPPER LEVEL RIDGE CURRENTLY CENTERED ALONG THE EAST COAST WILL
SHIFT FURTHER OFFSHORE...AND CENTRAL NC IS EXPECTED TO SEE 30-40
METER 12-HR H5 HEIGHT FALLS DURING THE DAY WITH STRENGTHENING
SOUTHWEST FLOW ALOFT. ALTHOUGH BETTER SYNOPTIC FORCING WILL BE
PRESENT...INCREASED CLOUD COVER MAY INHIBIT INSOLATION AND
DESTABILIZATION...PERHAPS LIMITING MLCAPE VALUES TO 1500 J/KG OR
LESS...ALTHOUGH THIS WILL BE HIGHLY DEPENDENT ON THE DEGREE OF CLOUD
COVER. DESPITE LESS INSTABILITY THAN IN PREVIOUS DAYS...GIVEN THE
STRONGER BACKGROUND FORCING...EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY ACROSS ALL OF
CENTRAL NC...ALTHOUGH THE TIMING/LOCATION/COVERAGE REMAINS QUITE
UNCERTAIN AND WILL LIKELY BE DEPENDENT ON A VARIETY OF FACTORS
(BROAD SYNOPTIC FORCING...MINOR SHORTWAVES/MCV'S...ONGOING
CONVECTION AND OUTFLOW BOUNDARIES ETC.) WITH ALL OF THE ABOVE IN
MIND...WILL FCST PRECIP CHANCES OF 50% FOR THE ENTIRE AREA IN
DEFERENCE TO THE RELATIVELY GOOD SYNOPTIC FORCING. HIGH TEMPS WILL
BE PRIMARILY DEPENDENT ON THE DEGREE OF CLOUD COVER AND THE
TIMING/COVERAGE OF CONVECTION. IN THE ABSENCE OF CONVECTION...HIGHS
IN THE LOWER 90S LOOK OBTAINABLE GIVEN THE PROGGED THICKNESSES...
ALTHOUGH IF CLOUD COVER IS SUFFICIENTLY THICK SOME LOCATIONS MAY NOT
GET OUT OF THE UPPER 80S. W/REGARD TO SEVERE WX...MID-LEVEL FLOW IS
PROGGED TO STRENGTHEN TO 40-50 KT AS THE H5 RIDGE SHIFTS FURTHER
OFFSHORE AND THE HEIGHT GRADIENT TIGHTENS IN ASSOC/W THE VERTICALLY
STACKED LOW ADVANCING INTO THE GREAT LAKES. AS A RESULT...EFFECTIVE
BULK SHEAR VALUES WOULD BE SUFFICIENT FOR MULTICELLULAR
ORGANIZATION...AND PERHAPS SUPERCELLULAR. -VINCENT
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 145 PM WEDNESDAY....
MODELS CONTINUE TO BE IN GENERAL AGREEMENT IN THE APPROACH OF A
GRADUALLY WEAKENING UPPER TROUGH. H5 HEIGHTS SHOULD GRADUALLY LOWER
TO AROUND 5780 TO 5800M BY FRIDAY INTO SATURDAY. THIS MID/UPPER
LEVEL PATTERN FAVORS GENERAL STORMINESS (ACTIVE CONVECTIVE PERIOD)
FOR THE REGION. UNDER THE INFLUENCE OF THE TROUGH ALOFT... A BROAD
CYCLONIC FLOW WILL PERSIST FROM THE WSW ACROSS NC. WITH DAILY
SURFACE HEATING THE MLCAPE VALUES SHOULD EASILY ATTAIN 2000 J/KG BY
MID AFTERNOON. THIS WILL BE PLENTY OF FUEL FOR SCATTERED TO NUMEROUS
THUNDERSTORMS IN THE MID TO LATE AFTERNOON... LASTING WELL INTO THE
NIGHT... WITH A MINIMUM OF ACTIVITY EXPECTED DURING THE MORNING
HOURS. DUE TO THE INCREASED CLOUDINESS AND CONVECTION DAILY FRIDAY
AND SATURDAY HIGHS ARE EXPECTED TO RANGE AROUND 88-95 (A FEW DEGREES
COOLER THAN IN RECENT DAYS). CONVERSELY... LOWS AT NIGHT WILL BE
WARMER WITH THE CLOUDS AND HIGHER DEW POINTS (MOSTLY 70-75).
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 157 PM WEDNESDAY...
THE UPPER TROUGH IS FORECAST TO GRADUALLY LIFT OUT OF THE REGION BY
MONDAY AND TUESDAY AS STRONG UPPER RIDGING BUILDS FROM THE SOUTHERN
ROCKIES EASTWARD OVER THE SOUTHERN PLAINS AND MID-MISSISSIPPI
VALLEY. HOWEVER... THIS SHOULD CONTINUE TO BE A VERY ACTIVE
CONVECTIVE PATTERN FOR OUR REGION AS A WEAK SURFACE BOUNDARY WILL BE
WAVERING OVER THE MID-ATLANTIC STATES. ANY DISTURBANCES IN THE
INCREASINGLY DIFFLUENT FLOW ALOFT WILL AID IN TRIGGERING
CONVECTION... MAINLY DURING AND AFTER PEAK AFTERNOON HEATING. WE
WILL CARRY GOOD CHANCE POP FOR SUNDAY THROUGH TUESDAY (45-50
PERCENT)... MAINLY FOR 18Z-04Z DAILY. A MINIMUM IN CONVECTION SHOULD
OCCUR BETWEEN 08Z-17Z OR SO DAILY. LOWS WILL BE WARM WITH 70-75.
HIGHS SHOULD HOLD IN THE MID TO UPPER 80S NW... AND LOWER 90S OVER
THE SANDHILLS DAILY. OVERALL... RAINFALL SHOULD AVERAGE ABOVE
NORMAL. THIS IS A BIG CHANGE FROM THE RECENT PATTERN.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 200 PM WEDNESDAY...
24-HR TAF PERIOD:
VFR CONDITIONS ARE GENERALLY EXPECTED ACROSS ALL OF CENTRAL NC
THROUGH THE TAF PERIOD...EXCEPT IN ASSOC/W ISOLD TO SCT
THUNDERSTORMS BETWEEN ~21Z THIS AFTERNOON AND 06Z TONIGHT. DUE TO
CONSIDERABLE UNCERTAINTY IN THE TIMING/LOCATION OF CONVECTION...WILL
ONLY INCLUDE A LENGTHY 'SCT050CB' GROUP BETWEEN 21-04Z WHEN
CONVECTION APPEARS TO BE MOST LIKELY. WINDS WILL BE SOUTHWEST AT
10-15 KT MOST LOCATIONS THIS AFTERNOON...WITH OCCASIONAL GUSTS TO 20
KT. VARIABLE SFC WIND GUSTS AOA 50 KT WILL BE POSSIBLE IN ASSOC/W
ANY THUNDERSTORMS. WINDS WILL WEAKEN TO ~5 KT OVERNIGHT...THEN
INCREASE TO 10-15 KT WITH GUSTS UP TO 20 KT BY 15-18Z THU.
LOOKING AHEAD:
ISOLD TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THU AFT/EVE...
WITH ANY SUB-VFR CONDITIONS ASSOCIATED PRIMARILY WITH CONVECTION.
CHANCES FOR SHOWERS/STORMS WILL FURTHER INCREASE FRIDAY...AND
SUB-VFR CONDITIONS ASSOC/W CONVECTION (SOME SEVERE) WILL BE POSSIBLE
AT ALL TERMINALS. UNCERTAINTY PERSISTS OVER THE WEEKEND INTO EARLY
NEXT WEEK...HOWEVER...CONTINUED VFR CONDITIONS ARE GENERALLY
EXPECTED...WITH SUB-VFR CONDITIONS ASSOCIATED PRIMARILY WITH AFT/EVE
CONVECTION SAT/SUN/MON. -VINCENT
&&
.CLIMATE...
TEMPERATURE RECORDS FOR JUNE 23:
RDU
DATE | MAX T YEAR | HIGH MIN YEAR
------------------------------------------------
THU JUN 23 | 100 1986 | 73 2010/1996
GSO
DATE | MAX T YEAR | HIGH MIN YEAR
------------------------------------------------
THU JUN 23 | 97 1988 | 73 2010
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT
CLIMATE...KC
Hazardous weather outlook, Jun 22, 10:57 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1157 AM EDT WED JUN 22 2011
NCZ011-027-028-042-043-077-078-085-086-088-089-231600-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1157 AM EDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE COMBINATION OF HIGH TEMPERATURES IN THE 90S TO NEAR 100 AND
HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE 100 TO 105
DEGREE RANGE TODAY. PEOPLE ARE URGED TO TAKE EXTRA PRECAUTIONS IF
WORKING OR SPENDING TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE
STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING.
ALSO...ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLF BALL
SIZE HAIL. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN
4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AFTERNOON AND EVENING SEVERE STORMS WILL BE POSSIBLE AGAIN ON
THURSDAY...WITH MORE WIDESPREAD SEVERE WEATHER POSSIBLE ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
NCZ010-021>023-038-039-073>076-083-084-231600-
WARREN-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
1157 AM EDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE COMBINATION OF HIGH TEMPERATURES IN THE 90S AND HIGH HUMIDITY
WILL PUSH HEAT INDEX VALUES UP TO 100 DEGREES TODAY. PEOPLE ARE
URGED TO TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING.
ALSO...ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLF BALL
SIZE HAIL. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN
4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AFTERNOON AND EVENING SEVERE STORMS WILL BE POSSIBLE AGAIN ON
THURSDAY...WITH MORE WIDESPREAD SEVERE WEATHER POSSIBLE ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
NCZ007>009-024>026-040-041-231600-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE-
1157 AM EDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE COMBINATION OF HIGH TEMPERATURES IN THE 90S AND HIGH HUMIDITY
WILL PUSH HEAT INDEX VALUES AS HIGH AS 100 TO 103 DEGREES TODAY.
PEOPLE ARE URGED TO TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING
TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO
EARLY MORNING OR EVENING.
ALSO...ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLF BALL
SIZE HAIL. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN
4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AFTERNOON AND EVENING SEVERE STORMS WILL BE POSSIBLE AGAIN ON
THURSDAY...WITH MORE WIDESPREAD SEVERE WEATHER POSSIBLE ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
VINCENT
In the hours before
Local storm report, Jun 22, 11:11 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1211 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 1 SW TROY 35.35N 79.90W
06/21/2011 MONTGOMERY NC 911 CALL CENTER
TREE DOWN ON WARNER ROAD
&&
EVENT NUMBER RAH1100876
SECLocal storm report, Jun 22, 11:17 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1217 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND DMG 5 NE PEKIN 35.27N 79.83W
06/21/2011 MONTGOMERY NC 911 CALL CENTER
TREE DOWN ON MCCALLUM ROAD
&&
EVENT NUMBER RAH1100877
SECLocal storm report, Jun 22, 11:21 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1221 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG 1 S BISCOE 35.35N 79.78W
06/21/2011 MONTGOMERY NC 911 CALL CENTER
TREE DOWN ON FIRST ST
&&
EVENT NUMBER RAH1100878
SECLocal storm report, Jun 22, 2:41 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 NNE SALEMBURG 35.07N 78.46W
06/21/2011 E1.25 INCH SAMPSON NC PUBLIC
PUBLIC REPORTED UP TO GOLF BALL SIZE HAIL NORTH OF
SALEMBURG
0620 PM HAIL 3 N SALEMBURG 35.05N 78.51W
06/21/2011 E1.00 INCH SAMPSON NC 911 CALL CENTER
911 DISPATCHER DROVE THROUGH QUARTER SIZE HAIL NORTH OF
SALEMBURG
0624 PM HAIL 3 NNE BONNIE DOONE 35.14N 78.94W
06/21/2011 M1.00 INCH CUMBERLAND NC PUBLIC
PUBLIC REPORTS QUARTER HAIL EAST OF FORT BRAGG
0730 PM HAIL 2 N STEDMAN 35.04N 78.70W
06/21/2011 M1.00 INCH CUMBERLAND NC PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL
0735 PM HAIL BENSON 35.38N 78.55W
06/21/2011 M1.00 INCH JOHNSTON NC FIRE DEPT/RESCUE
NICKEL TO QUARTER SIZE HAIL IN BENSON
0740 PM HAIL FAYETTEVILLE 35.07N 78.90W
06/21/2011 M1.00 INCH CUMBERLAND NC PUBLIC
QUARTER SIZE HAIL REPORTED AT FILTER PLANT ROAD AND
BRAGG BLVD
0745 PM HAIL 1 WNW BENSON 35.38N 78.56W
06/21/2011 E1.00 INCH JOHNSTON NC TRAINED SPOTTER
QUARTER SIZED HAIL WAS REPORTED ALONG WEST WOODALL
STREET NEAR SOUTH MCLAMB STREET.
0751 PM HEAVY RAIN 2 N STEDMAN 35.04N 78.70W
06/21/2011 M4.00 INCH CUMBERLAND NC PUBLIC
PUBLIC REPORTED 4 INCHES OF MEASURED RAINFALL
0753 PM HAIL 1 SSW FAYETTEVILLE 35.06N 78.90W
06/21/2011 M1.00 INCH CUMBERLAND NC PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL ON FT. BRAGG ROAD.
0755 PM HAIL 1 S FAYETTEVILLE 35.06N 78.90W
06/21/2011 M1.00 INCH CUMBERLAND NC PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL AT HAY STREET AND FT.
BRAGG ROAD
0758 PM HAIL 2 S BONNIE DOONE 35.08N 78.96W
06/21/2011 E1.75 INCH CUMBERLAND NC TRAINED SPOTTER
GOLF BALL SIZE HAIL WAS REPORTED BY A MOTORIST ALONG
THE ALL AMERICAN FREEWAY BETWEEEN SANTA FE DRIVE AND
RAEFORD ROAD. THE HAIL WAS COVERING THE GROUND.
0800 PM TSTM WND DMG 2 NNW BROADWAY 35.49N 79.07W
06/21/2011 LEE NC 911 CALL CENTER
SEVERAL TREES WERE REPORTED DOWN ACROSS AVENT FERRY
ROAD NEAR BIRDIE LANE.
0800 PM HAIL 2 SE FAYETTEVILLE 35.05N 78.88W
06/21/2011 M1.00 INCH CUMBERLAND NC PUBLIC
QUARTER SIZE HAIL IN DOWNTOWN FAYETTEVILLE
0800 PM TSTM WND DMG ROCKFISH 34.98N 79.07W
06/21/2011 HOKE NC DEPT OF HIGHWAYS
HOKE CO DOT REPORTED NUMEROUS TREES DOWN ACROSS ROADS
IN THE ROCKFISH AREA... OCCURRED AROUND 8PM.
0805 PM HAIL 3 E COATS CROSSROADS 35.51N 78.49W
06/21/2011 M1.00 INCH JOHNSTON NC FIRE DEPT/RESCUE
NICKEL TO QUARTER SIZE HAIL NEAR ROUTE 210. REPORT FROM
THE ELEVATION FIRE DEPARTMENT.
0815 PM FLASH FLOOD 1 WSW FAYETTEVILLE 35.07N 78.91W
06/21/2011 CUMBERLAND NC LAW ENFORCEMENT
A PORTION OF BRAGG BLVD NEAR GLENVILLE AVE WAS
IMPASSABLE TUESDAY EVENING.
0835 PM HAIL 2 SSW MONCURE 35.59N 79.09W
06/21/2011 M1.00 INCH LEE NC PUBLIC
QUARTER SIZE HAIL ON LOWER MONCURE ROAD
0842 PM HAIL ABERDEEN 35.14N 79.42W
06/21/2011 M1.00 INCH MOORE NC 911 CALL CENTER
OFF DUTY POLICE OFFICER REPORTED QUARTER SIZE HAIL IN
DOWNTOWN ABERDEEN
0855 PM HAIL 4 S NEW HILL 35.62N 78.91W
06/21/2011 M0.75 INCH WAKE NC PUBLIC
QUARTER SIZE HAIL ON OLIVE CHAPEL ROAD
0900 PM HAIL 1 NE NEW HILL 35.70N 78.88W
06/21/2011 M0.88 INCH WAKE NC TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL ON MEADOWGATE ROAD
0905 PM TSTM WND DMG 4 S NEW HILL 35.62N 78.91W
06/21/2011 WAKE NC PUBLIC
TREE DOWN ALONG REX ROAD
0905 PM HAIL 3 W APEX 35.72N 78.89W
06/21/2011 M1.00 INCH WAKE NC PUBLIC
NICKEL TO QUARTER SIZE HAIL ON APEX BARBECUE ROAD.
CORRECTED TIME.
0910 PM HAIL SPRING LAKE 35.18N 78.98W
06/21/2011 M1.00 INCH CUMBERLAND NC PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL IN SPRING LAKE AT 910
PM
0936 PM TSTM WND DMG 1 WNW FAYETTEVILLE 35.08N 78.92W
06/21/2011 CUMBERLAND NC PUBLIC
MULTIPLE TREES DOWN AT 1818 MCGOUGAN ROAD IN
FAYETTEVILLE
0945 PM HAIL 2 SSE SEVEN LAKES 35.24N 79.57W
06/21/2011 M1.00 INCH MOORE NC PUBLIC
QUARTER SIZE HAIL REPORTED IN WEST END.
1012 PM TSTM WND DMG 1 SW TROY 35.35N 79.90W
06/21/2011 MONTGOMERY NC 911 CALL CENTER
TREE DOWN ON WARNER ROAD
1019 PM TSTM WND DMG 5 NE PEKIN 35.27N 79.83W
06/21/2011 MONTGOMERY NC 911 CALL CENTER
TREE DOWN ON MCCALLUM ROAD
1022 PM TSTM WND DMG 6 E WHITE STORE 34.89N 80.16W
06/21/2011 ANSON NC 911 CALL CENTER
TREE DOWN NEAR ROB CURRIE ROAD AND 109 S
1029 PM TSTM WND DMG 1 S BISCOE 35.35N 79.78W
06/21/2011 MONTGOMERY NC 911 CALL CENTER
TREE DOWN ON FIRST ST
1107 PM TSTM WND DMG 2 E WADESBORO 34.96N 80.03W
06/21/2011 ANSON NC 911 CALL CENTER
TREE DOWN NEAR ALLEN POND ROAD
1112 PM TSTM WND DMG POLKTON 35.01N 80.20W
06/21/2011 ANSON NC 911 CALL CENTER
911 CENTER REPORTED MULTIPLE POWER LINES DOWN IN
POLKTON
1122 PM TSTM WND DMG MCFARLAN 34.81N 79.98W
06/21/2011 ANSON NC 911 CALL CENTER
911 CENTER REPORTED MULTIPLE TREES DOWN IN THE MCFARLAN
AREA
1137 PM TSTM WND DMG 1 SW ROCKINGHAM 34.93N 79.77W
06/21/2011 RICHMOND NC 911 CALL CENTER
TREES DOWN ON MILL ROAD IN ROCKINGHAM
1137 PM TSTM WND DMG 2 N ELLERBE 35.10N 79.76W
06/21/2011 RICHMOND NC 911 CALL CENTER
POWER LINES DOWN NEAR ELLERBE SPRINGS INN ON HIGHWAY
220
1137 PM TSTM WND DMG 1 ENE ROCKINGHAM 34.94N 79.75W
06/21/2011 RICHMOND NC 911 CALL CENTER
TREES DOWN ON EAST WASHINGTON STREET IN ROCKINGHAM
1137 PM TSTM WND DMG 1 NE ROCKINGHAM 34.95N 79.75W
06/21/2011 RICHMOND NC 911 CALL CENTER
TREES DOWN ALONG SKYLINE DRIVE IN ROCKINGHAM
1137 PM TSTM WND DMG 1 ENE ROCKINGHAM 34.94N 79.75W
06/21/2011 RICHMOND NC 911 CALL CENTER
911 CENTER REPORTED TREES DOWN ALONG ARDSLEY ROAD
1230 AM TSTM WND GST FT BRAGG SIMMONS AAF 35.14N 78.93W
06/22/2011 M51 MPH CUMBERLAND NC ASOS
MEASURED WIND GUST AT FORT BRAGG OF 44 KTS.
1230 AM TSTM WND DMG 3 SSE SANFORD 35.44N 79.16W
06/22/2011 LEE NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ACROSS KENDALE DRIVE NEAR
CEMETERY ROAD.
1230 AM TSTM WND DMG 2 SE SANFORD 35.45N 79.16W
06/22/2011 LEE NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ACROSS CEMETERY ROAD NEAR
WEST FRAZIER DRIVE
1238 AM TSTM WND DMG 4 N TIMBERLAKE 35.34N 78.95W
06/22/2011 HARNETT NC 911 CALL CENTER
911 CENTER REPORTED TREE DOWN ACROSS THE ROAD AT
NURSERY ROAD AND HIGHWAY 27
0130 AM FLASH FLOOD 2 W HOPE MILLS 34.98N 78.98W
06/22/2011 CUMBERLAND NC 911 CALL CENTER
ROCKFISH ROAD WAS REPORTED TO BE IMPASSABLE BETWEEN
CAMDEN ROAD AND STURBRIDGE DRIVE
&&
EVENT NUMBER RAH1100837 RAH1100838 RAH1100839 RAH1100842 RAH1100871
RAH1100846 RAH1100843 RAH1100841 RAH1100845 RAH1100844 RAH1100840
RAH1100862 RAH1100866 RAH1100875 RAH1100873 RAH1100864 RAH1100867
RAH1100847 RAH1100869 RAH1100865 RAH1100868 RAH1100870 RAH1100848
RAH1100849 RAH1100850 RAH1100876 RAH1100877 RAH1100872 RAH1100878
RAH1100875 RAH1100851 RAH1100852 RAH1100853 RAH1100854 RAH1100855
RAH1100856 RAH1100857 RAH1100858 RAH1100860 RAH1100861 RAH1100859
RAH1100863
BSDSpecial weather statement, Jun 22, 3:14 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT WED JUN 22 2011
NCZ084-085-222115-
RICHMOND-SCOTLAND-
414 PM EDT WED JUN 22 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND AND RICHMOND
COUNTIES THROUGH 515 PM EDT...
AT 413 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
SOUTH OF DIGGS...OR ABOUT OVER CHERAW...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKINGHAM...
HAMLET... DOBBINS HEIGHTS... AND HOFFMAN.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3480 7968 3480 7992 3484 7991 3490 7985
3492 7985 3514 7968 3491 7935 3486 7934
3485 7935 3474 7959
TIME...MOT...LOC 2013Z 225DEG 25KT 3477 7981
77Thunderstorm Wind, Scotland
- When
- June 22, 4:02 PM EST to 4:13 PM EST
- Where
- Scotland County, 1.84 mi WSW of Laurel Hill to 1.13 mi W of Elmore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.790, -79.560
Multiple trees were blown down along a swath from just southwest of Laurel Hill to just northeast of Laurel Hill.
Thunderstorm Wind, Scotland
- When
- June 22, 4:40 PM EST
- Where
- Scotland County, 1.14 mi W of Laurinburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.770, -79.470
Multiple trees were blown down across the Laurinburg area.
Thunderstorm Wind, Sampson
- When
- June 22, 5:38 PM EST to 5:45 PM EST
- Where
- Sampson County, 2.82 mi NNW of Tomahawk to 1.84 mi ENE of Delway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.760, -78.340
Multiple trees were blown down along a swath from near Garland to near Delway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 22, 20111 death · 2 injured · $100,000 · 1.75 in hail · 11 events
- Tornadoes and Flash Flood in Kentucky, June 22, 2011$800,000 · EF2 · 8 events
- Heavy Rain in New York, June 22, 20111 death · 1 event
- Flash Flooding in North Dakota, June 22, 2011$6.0 million · 2 events
- Flood and Hail in Michigan, June 22 to 23, 20111 injured · $129,000 · 1.75 in hail · 38 events
- Damaging Winds in Georgia, June 22, 2011$158,000 · 52 kt wind · 10 events
- Flooding in California, June 22 to 25, 2011$77,000 · 4 events
- Flash Flood and Damaging Wind in Texas, June 22 to 23, 2011$40,000 · 57 kt wind · 7 events
- Damaging Winds in Alabama, June 22, 2011$36,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Alabama, June 22 to 24, 2011$29,000 · 1 in hail · 8 events
- Hail and Damaging Winds in North Carolina, June 22, 2011$24,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 22, 2011$27,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321169, 321172, 321173.